Texas, 2004Flash Flooding in Texas, June 9, 2004
June 9, 2004 · NWS SJT · 4 events in 4 counties and zones
4 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $815,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 9, 2:33 AM CST, 4 hours 34 minutes earlier.
Area forecast discussion, Jun 9, 2:33 AM CST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
330 AM CDT WED JUN 9 2004
.SHORT TERM...
MAIN UPPER TROF WILL CONTINUE TO BRING THE BEST CHANCE OF
PERIODS OF HEAVY TROPICAL RAINFALL MAINLY ACROSS THE EAST TODAY
WITH A MORE SCATTERED VARIETY IN THE WEST. HOWEVER...NEXT
APPROACHING UPPER TROF OVER CA SHOULD HELP TO KICK UPPER TROF NOW
OVER TX EAST LATER TODAY AND TONIGHT. WILL INSERT HIGHEST POPS EAST
TODAY...AND HIGHLIGHT HEAVIEST RAINFALL...TOO. ALSO...CONTINUED
UNSEASONABLY COOLER TEMPS TODAY.
EXPECT DRYLINE TO SET UP ON THURSDAY AND FRIDAY ACROSS WEST TX IN
ADVANCE OF THE APPROACHING SHORTWAVE TROF. MAY SEE STRONG TO SEVERE
TSTORMS DEVELOP UNDER INCREASING SHEAR...NEAR RIGHT REAR ENTRANCE
REGION OF UPPER LEVEL JET...AND DECENT INSTABILITY ESPECIALLY ON
THURSDAY. WILL CONTINUE LOW 20 POP.
&&
.LONG TERM...
SEVERE CONVECTION MAY BE LIMITED THIS WEEKEND TO ISOLATED AS UPPER
JET IS PROGGED DIRECTLY OVER WC TX. THIS PLACEMENT OF THE UPPER
LEVEL JET WOULD INCREASE CONVERGENCE OVER THE REGION...THUS...
COUNTERACTING ANY WIDESPREAD SEVERE WEATHER THREAT.
THEN GFS PROGS NEXT FRONT INTO BIG COUNTRY OF WC TX ON MONDAY.
WILL CONTINUE 30 POP. THIS FRONT SHOULD HELP TO INCREASE POPS FOR
NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 85 71 92 73 / 40 10 20 20
SAN ANGELO 87 73 94 74 / 30 10 20 20
JUNCTION 83 73 89 73 / 70 10 20 10
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
26/04
Hazardous weather outlook, Jun 9, 3:52 AM CST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
452 AM CDT WED JUN 9 2004
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140-
154-155-168>170-100951-
BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX-
FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX-
MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX-
SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX-
TOM GREEN TX-
452 AM CDT WED JUN 9 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS.
.DAY ONE...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED...
MAINLY EAST OF A SONORA...SAN ANGELO...ABILENE...HASKELL LINE TODAY.
SOME THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL OF 1 TO 3
INCHES. FLOODING OF LOW WATER CROSSINGS AND LOW LYING AREAS IS
POSSIBLE. OTHERWISE... WITH A TROPICAL AIRMASS IN PLACE...SEVERE
THUNDERSTORMS ARE NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...
HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flash Flood, Mason
- When
- June 9, 7:07 AM CST to 3:00 PM CST
- Where
- Mason County, East Portion
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.718, -99.226 (the zone’s center; the record gives no point)
Heavy rains on the morning and early afternoon of the 9th, flooded several roads in the eastern portions of Mason county. Several rural roads were scoured. Beaver creek near Mason reached bank full stage.
Flash Flood, San Saba
- When
- June 9, 8:00 AM CST to 5:00 PM CST
- Where
- San Saba County, Countywide
- Property damage
- $800,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.155, -98.818 (the zone’s center; the record gives no point)
Heavy rains on the morning and early afternoon of the 9th produced rainfall rates of 1 to 2 inches per hour for several hours. Total rainfall amounts of upwards of 10 inches were reported over a 6 mile wide area from southwest San Saba county across the city of San Saba, then on into the northeastern portions of the county. The city of San Saba received the most damage with homes and businesses becoming inundated with water. Also several streets were scoured due to the fast movement of the water. The heavy rains also caused minor flooding on the San Saba river at San Saba and the Colorado river near San Saba.
Flash Flood, Brown
- When
- June 9, 9:30 AM CST to 2:00 PM CST
- Where
- Brown County, East Portion
- Reported by
- POST OFFICE
- Coordinates
- 31.774, -99.000 (the zone’s center; the record gives no point)
Heavy rains of 4 to 6 inches in extreme eastern portions of Brown County resulted in flooding of secondary roads near the community of Zephyr.
Flash Flood, Fisher
- When
- June 9, 4:54 PM CST to 6:54 PM CST
- Where
- Fisher County, 6 mi S of Hobbs
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.743, -100.402 (the zone’s center; the record gives no point)
Heavy rains flooded a highway for a time south of the Hobbs community.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Colorado, June 9, 20042 injured · $148 million · F1 · 49 events
- Hail and Damaging Winds in Massachusetts, June 9, 20041 death · $30,000 · 50 kt wind · 5 events
- Flash Flooding in Texas, June 9 to 10, 2004$7.8 million · 32 events
- Flash Flooding in Wisconsin, June 9 to 10, 2004$3.0 million · 2 events
- Tornadoes and Damaging Wind in Oklahoma, June 9, 2004$505,000 · F1 · 4 events
- Flash Flooding in Ohio, June 9, 2004$1.1 million · 4 events
- Flash Flooding in Texas, June 9, 2004$600,000 · 11 events
- Hail and Damaging Winds in Ohio, June 9, 2004$158,000 · 50 kt wind · 21 events
- Flood and Hail in Michigan, June 9, 2004$225,000 · 4.25 in hail · 8 events
- Flash Flooding in Texas, June 9, 2004$250,000 · 5 events
- Hail and Damaging Winds in New York, June 9, 2004$64,000 · 55 kt wind · 7 events
- Hail and Damaging Winds in Pennsylvania, June 9, 2004$70,000 · 1.75 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407488, 5407489, 5407553, 5407554.